Planning to take norethisterone, but my period's 2 weeks early :S Watch

Anonymous #1
#1
Report Thread starter 11 years ago
#1
I'm going abroad for a few weeks this summer so I asked my doctor for norethisterone so I didn't have to be on my period during that time. Apparently you have to start taking them 3 days before your period is due and continue to take for as long as you want them stopped for... because of this I was planning on starting them in a couple of weeks' time, but today out of the blue I got my period. I'm normally regular so I don't understand :confused: And I'm confused as to whether I should start taking the tablets now (would mess up my cycle probably, and might even be harmful since it's progesterone? ) or what, because I don't even know if my next period will be due in 4 weeks' time any more. What should I do?
0
reply
Powersymphonia
Badges: 18
Rep:
?
#2
Report 11 years ago
#2
Take them three days after you finish your period, you should always follow the instructions on medication. I'd ask a doctor to be certain about the safety of norethisterone because it might cause problems with your cycle if you don't use it properly.
0
reply
Anonymous #1
#3
Report Thread starter 11 years ago
#3
(Original post by Powersymphonia)
Take them three days after you finish your period, you should always follow the instructions on medication. I'd ask a doctor to be certain about the safety of norethisterone because it might cause problems with your cycle if you don't use it properly.
3 days after? I was told to start taking them 3 days before my period is due. It was due in 2 weeks. Now I've got my period today I'm assuming my next one's due in 4 weeks, but I don't know how likely that is now I've suddenly become irregular :confused:
0
reply
username163092
Badges: 19
Rep:
?
#4
Report 11 years ago
#4
Talk to your doctor about whether or not to take it for the holiday anyway. I've just stopped taking it, but because it might mess up my cycle, I'm taking it over my holiday (there's a chance I'll be on anyway). My doctor gave me enough pills to do this, but go and talk to yours to check if it's safe for you.
0
reply
Anonymous #2
#5
Report 11 years ago
#5
I'd suggest talking to your doctor. To be honest I didn't know it had to be 3 days before. When I was on it I wasn't told anything about that and took them constantly for 3 months. That might be because of the other treatment and things I was receiving at the time though.
0
reply
polka_dott
Badges: 14
Rep:
?
#6
Report 11 years ago
#6
I took it once when I went camping as I was due on... I don't remember being told to take it 3 days before but I took it in good time before even though I was regular... but it does mess up your cycle anyway, it took months to go back to normal!!
0
reply
Anonymous #1
#7
Report Thread starter 11 years ago
#7
Thanks, I think I'll see my doctor about it sometime this week. I'm also a bit worried about taking it because my mum had a pulmonary embolism a couple of years ago and on the leaflet it says something about having a risk of blood clots if you have family members who've suffered from them... also I'll be going on a long haul flight so staying still for a long period of time. I wish my GP had talked to me more about the risks and side-effects

I also don't want to mess my cycle up too much because I'm off to uni within a few weeks of coming off the tablets and don't want to have to put up with a messed up cycle! I'm starting to wonder if it'd be easier to just put up with my period while I'm away... it's just it's a remote area and I'm due to have my period twice while I'm there
0
reply
kates:)
Badges: 0
Rep:
?
#8
Report 11 years ago
#8
Oooh I'm taking this too and have just have a conversation with my Doc on the phone. She said take them 3 days before you're due on and then for the duration of the holiday. Hope that helps
Also doesn't it work it you take it the day you come on? I'm not exactly sure when I will be coming on and so might have to do this! I had it planned out but then was early the month before :rolleyes:
0
reply
Amanda2596
Badges: 1
Rep:
?
#9
Report 2 years ago
#9
Hello I am going on holiday this Sunday for 6 days, I'm due on but not sure on the exact day I'd come on doctor said to take tablets 2-3 days before my period I'll start the tablets tomorrow. But what I wanted to know is would I be able to start the tablets on the day I come on, would it still work and stop my periods?
0
reply
Devify
Badges: 19
Rep:
?
#10
Report 2 years ago
#10
(Original post by Amanda2596)
Hello I am going on holiday this Sunday for 6 days, I'm due on but not sure on the exact day I'd come on doctor said to take tablets 2-3 days before my period I'll start the tablets tomorrow. But what I wanted to know is would I be able to start the tablets on the day I come on, would it still work and stop my periods?
Normally, the level of progesterone in your body drops before your period. When it falls below a certain level, the lining of the womb is shed as a menstrual period.*Norethisterone*is synthetic form of progesterone.*So how it works is keep the progesterone levels up which prevents the lining from shedding.

If you start taking once you come on to your period, the process will have already started and likely won't stop. Taking the pill might slow it down but then you will just have a longer and slower period rather than no period.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Would you turn to a teacher if you were being bullied?

Yes (67)
23.43%
No (219)
76.57%

Watched Threads

View All